Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Intervals of continua which are Hilbert cubes

Author: Carl Eberhart
Journal: Proc. Amer. Math. Soc. 68 (1978), 220-224
MSC: Primary 54F15; Secondary 57N20
MathSciNet review: 480197
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If P is a subcontinuum of a metric continuum X, then by the interval of continua $ \mathcal{C}(P,X)$ we mean the space of all subcontinua of X which contain P (with the Hausdorff metric). We show that $ \mathcal{C}(P,X)$ is often homeomorphic with the Hilbert cube.

References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, Theory of retracts, Monografie Mat., vol. 44, Polish Scientific Publishers, Warszawa, Poland, 1967. MR 0216473 (35:7306)
  • [2] J. J. Charatonik and C. A. Eberhart, On smooth dendroids, Fund. Math. 67 (1970), 297-322. MR 0275372 (43:1129)
  • [3] D. W. Curtis and R. M. Schori, $ {2^X}$ and $ C(X)$ are homeomorphic to the Hilbert cube, Bull. Amer. Math. Soc. 80 (1974), 927-931. MR 0353235 (50:5719)
  • [4] Carl Eberhart, Continua with locally connected Whitney continua, Houston J. Math. (to appear). MR 0482691 (58:2748)
  • [5] J. B. Fugate, Small retractions of smooth dendroids onto trees, Fund. Math. 71 (1971), 256-262. MR 0296906 (45:5965)
  • [6] J. L. Kelley, Hyperspaces of a continuum, Trans. Amer. Math. Soc. 52 (1942), 22-36. MR 0006505 (3:315b)
  • [7] S. Lefschetz, Topology, Amer. Math. Soc. Colloq. Publ., vol. 12, Amer. Math. Soc., Providence, R.I., 1930 (revised as Algebraic topology, vol. 27, 1942; reprinted 1974).
  • [8] H. Torunczyk, On CE-images of the Hilbert cube and characterization of Q-manifolds (preprint). MR 585543 (83g:57006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F15, 57N20

Retrieve articles in all journals with MSC: 54F15, 57N20

Additional Information

Keywords: Interval of continua, annular pair, cover
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society